Quotation Hornik, Kurt, Grün, Bettina. 2014. On standard conjugate families for natural exponential families with bounded natural parameter space. Journal of Multivariate Analysis 126, 14-24.


RIS


BibTeX

Abstract

Diaconis and Ylvisaker (1979) give necessary conditions for conjugate priors for distributions from the natural exponential family to be proper as well as to have the property of linear posterior expectation of the mean parameter of the family. Their conditions for propriety and linear posterior expectation are also sufficient if the natural parameter space is equal to the set of all d-dimensional real numbers. In this paper their results are extended to characterize when conjugate priors are proper if the natural parameter space is bounded. For the special case where the natural exponential family is through a spherical probability distribution η, we show that the proper conjugate priors can be characterized by the behavior of the moment generating function of η at the boundary of the natural parameter space, or the second-order tail behavior of η. In addition, we show that if these families are non-regular, then linear posterior expectation never holds. The results for this special case are also extended to natural exponential families through elliptical probability distributions.

Tags

Press 'enter' for creating the tag

Publication's profile

Status of publication Published
Affiliation WU
Type of publication Journal article
Journal Journal of Multivariate Analysis
Citation Index SCI
WU Journalrating 2009 A
WU-Journal-Rating new FIN-A, VW-D, WH-B
Language English
Title On standard conjugate families for natural exponential families with bounded natural parameter space
Volume 126
Year 2014
Page from 14
Page to 24
DOI http://dx.doi.org/10.1016/j.jmva.2014.01.003

Associations

People
Hornik, Kurt (Details)
Grün, Bettina (Details)
Organization
Institute for Statistics and Mathematics IN (Details)
Google Scholar: Search